Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 5, 2012, 6:56 PM EDT for Monroe County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 6:56 PM EDT (22:56 UTC)
- Expired
- Jul 5, 2012, 7:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 76 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2325 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151
WWUS82 KMFL 052256
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
656 PM EDT THU JUL 5 2012
FLZ069-070-073-075-052330-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE
COUNTY FL MAINLAND MONROE FL
656 PM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN MIAMI-DADE COUNTY
SOUTHEASTERN COLLIER COUNTY
NORTHERN MAINLAND MONROE COUNTY
* UNTIL 730 PM EDT
* AT 651 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
SOUTHEAST OF DADE-COLLIER TRAINING AIRPORT TO 7 MILES EAST OF
WILDERNESS WATERWAY NORTH...AND MOVING NORTHWEST AT 25 MPH.
* THE LINE OF STORMS WILL AFFECT...
LOOP ROAD EE CENTER...
DADE-COLLIER TRAINING AIRPORT...
WILDERNESS WATERWAY NORTH...
OASIS RANGER STATION...
MONROE STATION...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2570 8128 2573 8122 2575 8124 2576 8126
2578 8128 2604 8101 2585 8072 2556 8107
2557 8111 2554 8108 2551 8113 2560 8125
2563 8125 2568 8129
TIME...MOT...LOC 2256Z 130DEG 23KT 2585 8087 2568 8107
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:08 PM EDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 5, 2:08 PM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 208 PM EDT THU JUL 5 2012 .SHORT TERM (TONIGHT-SATURDAY NIGHT)... THE LATEST NUMERICAL GUIDANCE REMAINS IN GOOD AGREEMENT INTO THE WEEKEND AND INDICATES DEEP LAYER RIDGING REMAINING AS THE MAIN SYNOPTIC FEATURE ACROSS THE REGION. THIS WILL RESULT IN MAINLY LIGHT TO MODERATE ESE LOW-LEVEL FLOW CONTINUING ACROSS THE LOCAL AREA THROUGH THE PERIOD. IN THE WAKE OF THE WEAK TROPICAL WAVE THAT PASSED YESTERDAY...MODEL PRECIPITABLE WATER VALUES/DEEP LAYER MOISTURE STEADILY DECREASE DOWN TO BELOW 1.5 INCHES OVER THE EAST COAST TO AROUND 1.6 INCHES OVER THE GULF COAST BY FRIDAY AFTERNOON AHEAD OF ANOTHER TROPICAL WAVE THAT IS FORECAST TO APPROACH THE AREA FROM THE SOUTHEAST FRIDAY INTO SATURDAY. THIS DECREASE IN MOISTURE COMBINED WITH SUBSIDENCE AHEAD OF THE APPROACHING WAVE SHOULD TRANSLATE TO LESS SHOWER/TSTM COVERAGE COMPARED TO THE PAST FEW DAYS...MAINLY OVER THE INTERIOR AND GULF COAST LOCATIONS. DESPITE THE ANTICIPATED DRIER AIR/SUBSIDENCE...PLENTY OF DAYTIME HEATING COMBINED WITH THE EAST AND GULF COAST SEA BREEZES MERGING WILL STILL BE ENOUGH FOR SOME SHOWERS/TSTMS TO DEVELOP LATER IN THE AFTERNOON AND INTO THE EVENING HOURS OVER THE GULF COAST LOCATIONS. OTHERWISE...ANOTHER WARM DAY WITH HIGHS REACHING THE 90 DEGREE MARK OVER THE METRO/EAST COAST LOCATIONS REMAINS IN THE FORECAST WITH HEAT INDICES POSSIBLY REACHING THE THREE DIGIT MARK ALONG THE EAST COAST TO AROUND 105 INLAND. FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE DRY/WARM CONDITIONS AHEAD OF THE APPROACHING WAVE WILL PERSIST THROUGH SATURDAY WITH TEMPERATURES REACHING THE MID 90S INLAND TO AROUND 90 NEAR THE EAST COAST AREAS. ALTHOUGH THE GFS/ECMWF SOLUTIONS INDICATE INCREASING DEEP LAYER MOISTURE ASSOCIATED WITH THE WAVE SPREADING WEST INTO THE LOCAL AREA LATER SATURDAY THROUGH SATURDAY NIGHT...THE NAM SOLUTION REMAINS QUITE SLOW AND KEEPS THE WAVE AXIS JUST OFF THE EAST COAST OVER OUR ATL WATERS WITH MAINLY DRY NORTHEAST FLOW CONTINUING ACROSS THE AREA THROUGH SATURDAY NIGHT. .LONG TERM (SUNDAY-WEDNESDAY)...PRECIPITABLE WATER INCREASES TO AROUND 2 INCHES SUNDAY WHICH WILL PERSIST THROUGH THE PERIOD DUE TO THE AFOREMENTIONED TROPICAL WAVE PASSING THROUGH THE AREA. WILL KEEP SCATTERED SHOWERS/TSTMS IN THE FORECAST EACH DAY THROUGH THIS TIME ACROSS THE AREA. && .MARINE... LIGHT TO MODERATE EAST SOUTHEAST WINDS WILL PERSIST INTO THE WEEKEND AS HIGH PRESSURE REMAINS IN CONTROL. SLIGHTLY CHOPPIER CONDITIONS WILL REMAIN POSSIBLE AROUND THE COASTAL LOCATIONS AND ACROSS THE BAY ASSOCIATED WITH THE AFTERNOON SEA BREEZES. RAIN CHANCES ARE EXPECTED TO INCREASE LATER IN THE WEEKEND AS ANOTHER TROPICAL WAVE APPROACHES AND PASSES THROUGH THE LOCAL AREA. && .FIRE WEATHER... NO CONCERNS AS RH VALUES REMAIN ABOVE CRITICAL LEVELS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 78 89 / 10 10 20 10 FORT LAUDERDALE 78 90 78 90 / 10 10 20 10 MIAMI 79 91 80 90 / 10 20 20 20 NAPLES 76 91 76 92 / 30 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...85/AG AVIATION/RADAR...30/KOB
Hazardous weather outlook, Jul 5, 4:58 AM EDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 458 AM EDT THU JUL 5 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 060000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 458 AM EDT THU JUL 5 2012 ...PATCHY SMOKE ALL AREAS THIS MORNING FROM INDEPENDENCE'S DAY FIREWORKS... ...SCATTERED AFTERNOON THUNDERSTORMS INTERIOR AND WEST... ...SLIGHT RISK OF RIP CURRENTS EAST COAST BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST WINDS AT AROUND 10 MPH WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TONIGHT. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS INLAND PORTIONS AND THE WEST COAST THIS AFTERNOON AND EVENING. THE PRIMARY IMPACTS WILL BE OCCASIONAL LIGHTNING STRIKES, LOCALLY HEAVY DOWNPOURS, AND GUSTY WINDS. WIND: A FEW THUNDERSTORMS COULD CONTAIN GUSTY WINDS OF 45 TO 50 MPH THIS AFTERNOON AND EVENING. VISIBILITY: LIGHT TO CALM WINDS WILL MAKE IT HARD FOR THE SMOKE FROM INDEPENDENCE'S DAY FIREWORKS TO DISSIPATE OVER SOUTH FLORIDA UNTIL LATER THIS MORNING. VISIBILITIES IN THE SMOKE COULD FALL DOWN TO 1 MILE AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. LOCALLY HEAVY RAINFALL, OCCASIONAL TO FREQUENT LIGHTNING STRIKES, AND GUSTY WINDS ARE POSSIBLE. THE RISK OF RIP CURRENTS WILL CONTINUE AT THE EAST COAST BEACHES THROUGH MUCH OF THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 5, 1:56 PM EDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
156 PM EDT THU JUL 5 2012
FLZ067-051830-
INLAND PALM BEACH COUNTY FL
156 PM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL PALM BEACH COUNTY
* UNTIL 230 PM EDT
* AT 151 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
EAST OF CANAL POINT TO 4 MILES NORTH OF BELLE GLADE...AND MOVING
WEST AT 5 MPH.
* THE LINE OF STORMS WILL AFFECT...
RURAL NORTHERN PALM BEACH COUNTY
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
LAT...LON 2693 8031 2634 8048 2641 8077 2687 8064
2689 8062 2692 8062 2696 8061 2696 8044
TIME...MOT...LOC 1755Z 258DEG 3KT 2689 8053 2675 8065
KOBSpecial weather statement, Jul 5, 5:08 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
508 PM EDT THU JUL 5 2012
FLZ069-070-052145-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
508 PM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL COLLIER COUNTY
* UNTIL 545 PM EDT
* AT 508 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR EAST NAPLES...AND MOVING NORTHWEST AT 15
MPH.
* THE STORM WILL AFFECT...
EAST NAPLES...
NAPLES...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
LAT...LON 2634 8184 2633 8182 2632 8181 2632 8175
2614 8158 2602 8172 2609 8181 2624 8183
2632 8185
TIME...MOT...LOC 2109Z 135DEG 12KT 2615 8172
10Special weather statement, Jul 5, 6:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
656 PM EDT THU JUL 5 2012
FLZ069-070-073-075-052330-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE
COUNTY FL MAINLAND MONROE FL
656 PM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN MIAMI-DADE COUNTY
SOUTHEASTERN COLLIER COUNTY
NORTHERN MAINLAND MONROE COUNTY
* UNTIL 730 PM EDT
* AT 651 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
SOUTHEAST OF DADE-COLLIER TRAINING AIRPORT TO 7 MILES EAST OF
WILDERNESS WATERWAY NORTH...AND MOVING NORTHWEST AT 25 MPH.
* THE LINE OF STORMS WILL AFFECT...
LOOP ROAD EE CENTER...
DADE-COLLIER TRAINING AIRPORT...
WILDERNESS WATERWAY NORTH...
OASIS RANGER STATION...
MONROE STATION...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2570 8128 2573 8122 2575 8124 2576 8126
2578 8128 2604 8101 2585 8072 2556 8107
2557 8111 2554 8108 2551 8113 2560 8125
2563 8125 2568 8129
TIME...MOT...LOC 2256Z 130DEG 23KT 2585 8087 2568 8107
10The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:56 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Jul 5, 1:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jul 5, 5:08 PM EDT | Special Weather Statement | MFL | Collier | 37 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.